Main Forums > I Just Tested Poz

Constant Sweating?

(1/1)

LD:
Hi.. new here.
I was tested Poz in May, after having a fever, body aching, flu-like symptoms and mouth/throat infection. Recovered after 4-5 weeks. Got VERY depressed and anxious. Since then I have had daily light/medium sweating.. even in rooms with AC, but no other symptoms.

I know about drenching "night-sweats" - this isn't it. 
Is this common?  If so, how come people walk around not even knowing they're Poz..?

Thanks  :)

Matty the Damned:
Hi LD,

Welcome to the Forums. I'm sorry to hear of your poz diagnosis, but I'm glad you found your way to us.

As for the sweats, I know what you mean. I often experience "day sweats" too, even in cold weather. I've been HIV positive for around 5-6 years now. I asked my doctor (the notorious Frau Eva) about this once and she said,

"It's an AIDS thing." ;)

MtD

Ann:
Hi LD, welcome to the forum.

Not everyone experiences noticeable symptoms of seroconversion. I know far more people who say they don't remember an illness than people who do. This is why we always tell people (in another forum) that symptoms or the lack of symptoms means nothing when it comes to hiv seroconversion and infection. Only the appropriate test at the appropriate time will reliably reveal your hiv status.

Being newly diagnosed certainly IS a stressful time. Being stressed and anxious for extended periods can do a number on the body and cause all sorts of vague symptoms - and mild sweating is one of them. And as Matty says, sometimes it's also just an aids thing. Right now your body is going through a major period of adjustment, learning how to cope with and fight the virus. Give yourself time, get plenty of rest and eat well.

Check out the Just Tested Poz Welcome Thread if you haven't already. You will find links there to all the other sections of this website such as the Lessons. If you have any questions about what you read, please do come to the forum and ask. This is also a great place vent to people who have been where you are now - sometimes twenty or more years ago. We have a lot of strong people here - thriving in spite of hiv.

Ann

LD:
I just realized that it's maybe from the Ativan I was given to stop my anxiety and help me sleep..  Now I'm physically hooked on it, and the withdrawal symptoms are TERRIBLE.. and include sweating...  My doc gave it to me and never told me that it was addictive.

PeteNYNJ:
Hi LD

Sweating is a symptom of withdrawal.  I would talk to your doctor about weening you off the ativan by administering lower doses.  DO NOT GO COLD TURKEY!!!  This will only add to your anxiety and worry.

Good luck, believe me it will get better. 

Pete

Navigation

[0] Message Index

Go to full version